MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure a foreign material was found due to the ptfe (polytetrafluoroethylene) of the subject guidewire peeling when inserted and removed from the microcatheter.The foreign material was removed, and the procedure was completed successfully.There were no clinical consequences to the patient reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the tip of the guidewire was noted to have been shaped.The guidewire distal section and hydrophilic coating was examined along its length.The coating was present on the guidewire but was rough.The guidewire ptfe coating was examined under magnification and the coating was noted to be damaged which is evident of damage from torque device.During functional testing, the returned guidewire was kept hydrated as per the device directions for use (dfu) and guidewire was also loaded through the demonstration sl-10 microcatheter due to the damage noted to the device.The reported event is covered in the dfu.As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, the device was prepared for use as per the direction for use, continuous flush was maintained throughout the clinical procedure and the patient¿s anatomy was normal.Analysis of the returned device found the guidewire coating was damaged at the proximal end which would have contributed to the reported event.The as reported defects device foreign matter, guidewire ptfe coating peeling and to analyzed defects guidewire ptfe coating peeling and guidewire hydrophilic coating surface rough were assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key11721647
Report Number3008853977-2021-00017
Device Sequence Number11590484
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number25042147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/24/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON ST MICROCATHETER (TELEFLEX MEDICAL)